Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Symmetrical gangrene of the extremities associated with the use of dopamine subsequent to ergometrine administration

  • 34 Accesses

  • 8 Citations

Abstract

The occurrence of symmetrical gangrene of all 4 extremities after the use of dopamine, subsequent to the administration of ergometrine, is described. It is suggested that the concomitant use of these 2 agents should be avoided.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Reid, P. R., Thompson, W. L.: The clinical use of dopamine in the treatment of shock. Johns Hop. med. J. 137, 276 (1975)

  2. 2.

    The pharmacological basis of therapeutics. Ed. by Goodman, L. S., Gilman, A. 4th Ed. London: McMillan 1970

  3. 3.

    Alexander, C. S., Sako, Y., Mikulic, E.: Pedal gangrene associated with the use of dopamine. New. Engl. J. Med. 293, 591 (1975)

  4. 4.

    Holzer, J., Karliner, J. S., Rourke, R. A., et al.: Effectiveness of dopamine in patients with cardiogenic shock. Amer. J. Cardiol. 32, 79 (1973)

  5. 5.

    Cane, R. D., Rivlin, M., Buchanan, N.: The management of septic abortion in an intensive care unit. Europ. J. Intens. Care Med. 2, 135 (1976)

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Buchanan, N., Cane, R.D. & Miller, M. Symmetrical gangrene of the extremities associated with the use of dopamine subsequent to ergometrine administration. Intensive Care Med 3, 55–56 (1977). https://doi.org/10.1007/BF01683061

Download citation

Key words

  • Dopamine
  • Ergometrine
  • Interaction
  • Gangrene